Skip to main content
Article
Uncloaking Diffusive-Light Invisibility Cloaks by Speckle Analysis
Optics Letters
  • Andreas Niemeyer
  • Frederik Mayer
  • Andreas Naber
  • Milan Koirala
  • Alexey Yamilov, Missouri University of Science and Technology
  • Martin Wegener
Abstract

Within the range of validity of the stationary diffusion equation, an ideal diffusive-light invisibility cloak can make an arbitrary macroscopic object hidden inside of the cloak indistinguishable from the surroundings for all colors, polarizations, and directions of incident visible light. However, the diffusion equation for light is an approximation which becomes exact only in the limit of small coherence length. Thus, one expects that the cloak can be revealed by illumination with coherent light. The experiments presented here show that the cloaks are robust in the limit of large coherence length but can be revealed by analysis of the speckle patterns under illumination with partially coherent light. Experiments on cylindrical core-shell cloaks and corresponding theory are in good agreement.

Department(s)
Physics
Comments
Deutsche Forschungsgemeinschaft (DFG) (DFG-SPP 1839 “Tailored Disorder”); Helmholtz-Gemeinschaft (HGF); Science and Technology of Nanosystems; Karlsruhe School of Optics and Photonics (KSOP); National Science Foundation (NSF) (DMR-1205223).
Keywords and Phrases
  • Coherent light,
  • Light,
  • Partial differential equations,
  • Speckle, Coherence lengths,
  • Cylindrical cores,
  • Diffusion equations,
  • Macroscopic objects,
  • Partially coherent light,
  • Speckle patterns,
  • Stationary diffusion,
  • Visible light, Invisibility cloaks
Document Type
Article - Journal
Document Version
Citation
File Type
text
Language(s)
English
Rights
© 2017 Optical Society of America (OSA), All rights reserved.
Publication Date
5-1-2017
Disciplines
Citation Information
Andreas Niemeyer, Frederik Mayer, Andreas Naber, Milan Koirala, et al.. "Uncloaking Diffusive-Light Invisibility Cloaks by Speckle Analysis" Optics Letters Vol. 42 Iss. 10 (2017) p. 1998 - 2001 ISSN: 0146-9592; 1539-4794
Available at: http://works.bepress.com/alexey-yamilov/119/